Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

On complex and noncommutative tori


Author: Igor Nikolaev
Journal: Proc. Amer. Math. Soc. 134 (2006), 973-981
MSC (2000): Primary 14H52, 46L85
Published electronically: September 28, 2005
MathSciNet review: 2196027
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The ``noncommutative geometry'' of complex algebraic curves is studied. As a first step, we clarify a morphism between elliptic curves, or complex tori, and $C^*$-algebras $T_{\theta}=\{u,v~\vert~vu=e^{2\pi i\theta}uv\}$, or noncommutative tori. The main result says that under the morphism, isomorphic elliptic curves map to the Morita equivalent noncommutative tori. Our approach is based on the rigidity of the length spectra of Riemann surfaces.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 14H52, 46L85

Retrieve articles in all journals with MSC (2000): 14H52, 46L85


Additional Information

Igor Nikolaev
Affiliation: Department of Mathematics, University of Calgary, 2500 University Drive N.W., Calgary, Canada T2N 1N4
Email: nikolaev@math.ucalgary.ca

DOI: http://dx.doi.org/10.1090/S0002-9939-05-08244-4
PII: S 0002-9939(05)08244-4
Keywords: Elliptic curve, noncommutative torus
Received by editor(s): February 25, 2003
Received by editor(s) in revised form: November 2, 2004
Published electronically: September 28, 2005
Communicated by: Michael Stillman
Article copyright: © Copyright 2005 American Mathematical Society